Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 24, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 15, 2005, 6:10 AM CDT for Murray County, Oklahoma. It was in force for 110 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2005, 6:10 AM CDT (11:10 UTC)
- Expired
- Aug 15, 2005, 8:00 AM CDT
- In force
- 110 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Murray County, OK
The radar
The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 6:15 AM CDT | FLASH FLOOD | Sulphur, OK | WATER CONTINUING TO ENTER INTO A FEW HOMES AROUND TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 151111 FFWOUN OKC099-151300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 610 AM CDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... MURRAY COUNTY IN SOUTHERN OKLAHOMA * UNTIL 800 AM CDT * AT 610 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS CONTINUING WITH LIGHT TO MODERATE RAIN OVER MURRAY COUNTY. ALTHOUGH THE RAINFALL IS LIGHTER THAN IN THE OVERNIGHT HOURS... THE HEAVY RAIN OVERNIGHT IS CURRENTLY CREATING FLOODING IN TURNER FALLS STATE PARK. HIGH WATERS ARE ALSO THREATEN HOUSES IN SULPHUR ACCORDING TO THE SULPHUR FIRE DEPARTMENT. * LOCATIONS IN THE WARNING INCLUDE DAVIS...SULPHUR AND TURNER FALLS EXCESSIVE RUNOFF FROM OVERNIGHT STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTY ROADS...NORMALLY DRY WASHES...AND FARM LAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3439 9733 3441 9688 3464 9695 3451 9731 $$ ...SPEG.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:32 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 15, 3:32 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
332 AM CDT MON AUG 15 2005
.DISCUSSION...
MODERATE TO HEAVY RAIN CONTINUES OVER PORTIONS OF EAST CENTRAL AND
SOUTH CENTRAL OKLAHOMA EARLY THIS MORNING... WITH FLASH FLOODING
LIKELY OCCURRING IN SEVERAL COUNTIES IN THE AREA. WILL ADJUST
CURRENT FLASH FLOOD WATCH TO ADD A FEW MORE COUNTIES IN SOUTHEAST
OKLAHOMA... WHILE REMOVING COUNTIES IN THE NORTHWEST PART OF THE
WATCH. EXPECT PERIODS OF HEAVY RAIN TO CONTINUE TODAY ESPECIALLY
ACROSS PORTIONS OF SOUTHERN OKLAHOMA INTO WESTERN NORTH TEXAS.
SURFACE FRONT WILL CONTINUE TO LAY ACROSS THE REGION DURING THE
DAY WHILE A VERY MOIST AIRMASS REMAINS IN PLACE. MEANWHILE... WEAK
UPPER WAVES WILL LIKELY BE MOVING THROUGH THE REGION AS WELL. THE
RESULT IS EXPECTED TO BE A CONTINUATION OF ACTIVITY WITH RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE IN SOME OF THE HEAVIER
PRECIP AREAS. REMOVED PORTIONS OF WEST CENTRAL OKLAHOMA FROM THE
WATCH AS RAINFALL COVERAGE AND INTENSITY IS EXPECTED TO BE
LOWER... PLUS THE REGION HAS HAD NEARLY 24 HOURS OF DRY WEATHER...
ALLOWING STREAMS TO DRAIN. SHOWERS AND A FEW THUNDERSTORMS COULD
CONTINUE INTO TONIGHT... AGAIN MAINLY ACROSS THE SOUTH... ALTHOUGH
THE MODELS DO NOT DEVELOP AS STRONG OF A LOW LEVEL JET AS HAS BEEN
THE CASE THE PAST FEW NIGHTS. RAIN CHANCES WILL GRADUALLY DIMINISH BY
TUESDAY NIGHT AS LOW LEVEL CONVERGENCE ALONG THE FRONT WEAKENS AS
DOES THE MID AND UPPER LEVEL FORCING.
IN THE LONGER TERM... STILL SOME QUESTION IN THE TIMING AND
STRENGTH OF THE NEXT FRONT TOWARDS THE END OF THE WEEK. ATTM... WE
WILL BRING IN SOME LOW POPS INTO NORTHERN OKLAHOMA BY EARLY
FRIDAY... ALTHOUGH THE GFS TAKES ITS TIME IN BRINGING THE FRONT
INTO THE STATE. WILL MAKE ONLY MINOR CHANGES IN THE LATER PERIODS
DUE TO THE UNCERTAINTY WITH THE TIMING OF THE FRONT.
THE EXTENSIVE CLOUD COVER AND/OR PCPN WILL ONCE AGAIN ACT TO HOLD
DOWN TEMPERATURES IN MOST AREAS TODAY. LINGERING CLOUDS AND PCPN
ON TUESDAY WILL STILL KEEP MANY AREAS IN THE 80S ON TUESDAY...
BEFORE TEMPS CLIMB BACK INTO THE 90S BY MIDWEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 80 68 85 70 /70 50 40 30
HOBART OK 80 67 86 70 /80 40 40 20
WICHITA FALLS TX 84 70 87 72 /80 60 50 30
GAGE OK 78 63 89 66 /50 30 20 20
PONCA CITY OK 78 67 86 70 /60 40 30 20
DURANT OK 88 71 88 73 /80 60 50 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 6 PM MONDAY FOR OKZ028-OKZ030-OKZ031-
OKZ032-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-
OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...FLASH FLOOD WATCH UNTIL 6 PM MONDAY FOR TXZ084-TXZ085-TXZ086-
TXZ087-TXZ088-TXZ089-TXZ090.
&&
26/32Hazardous weather outlook, Aug 14, 11:25 AM CDT, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1125 AM CDT SUN AUG 14 2005
OKZ004>048-050>052-TXZ083>090-151200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE... HOWEVER NO SEVERE THUNDERSTORMS ARE
EXPECTED THROUGH TONIGHT.
DISCUSSION...
ONGOING SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS MUCH OF CENTRAL
AND SOUTHERN OKLAHOMA... INTO WESTERN NORTH TEXAS... WILL CONTINUE
THROUGH THE DAY. A SERIES OF WEAK UPPER LEVEL STORM SYSTEMS MOVING
THROUGH THE AREA WILL PROVIDE SUPPORT FOR SHOWER AND THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT...ESPECIALLY ACROSS THESE SAME AREAS.
THE AIRMASS REMAINS VERY MOIST... AND A WEAK COLD FRONT WILL
CONTINUE TO SAG VERY SLOWLY SOUTHEAST ACROSS CENTRAL AND SOUTHWEST
OKLAHOMA. DEEP-LAYER MOISTURE AND WEAK INSTABILITY...ALONG WITH
RELATIVELY LIGHT WINDS ALOFT...WILL MINIMIZE THE POTENTIAL FOR
SEVERE THUNDERSTORMS THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR WESTERN NORTH TEXAS
AND MOST OF SOUTHWESTERN AND SOUTH CENTRAL OKLAHOMA. THE WATCH MAY
BE EXTENDED INTO TONIGHT... AND ALSO MAY BE EXPANDED INTO A LARGER
PART OF CENTRAL AND SOUTHEASTERN OKLAHOMA LATER THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AND MONDAY NIGHT... WITH
AT LEAST SLIGHT CHANCES OF THUNDERSTORMS CONTINUING IN THE FORECAST
THROUGH WEDNESDAY... AND AGAIN ACROSS MAINLY NORTHERN OKLAHOMA
AROUND FRIDAY.
OTHER HAZARDOUS WEATHER...
THE POSSIBILITY OF LOCALLY HEAVY RAINFALL AND FLASH FLOODING MAY
CONTINUE INTO MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
30/24The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 10:19 PM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Stephens | 3 hr |
| Aug 14, 10:34 PM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 3 hr |
| Aug 14, 11:53 PM CDT | Flash Flood Warning | OUN | Garvin, Murray, Pontotoc | 3 hr |
| Aug 15, 1:15 AM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Stephens | 4 hr |
| Aug 15, 1:30 AM CDT | Flash Flood Warning | OUN | Seminole | 5 hr |
| Aug 15, 2:58 AM CDT | Flash Flood Warning | OUN | Garvin, Murray, Pontotoc | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.